Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS New York, NY

July 18, 2007Nassau County, Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2007, 8:49 AM EDT for Nassau County, Suffolk County, New York. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 8:49 AM EDT (12:49 UTC)
Expired
Jul 18, 2007, 9:30 AM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 47 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 9:15 AM EDTTSTM WND DMGIslip Terrace, NYNUMEROUS TREES AND FENCES DOWN ALONG PATH FROM NORTH SERVICE ROAD OF SUNRISE HIGHWAY AT ROUTE 111 TO CARLETON AVENUE. MEDICAL ARTS BUILDING SUSTAINED ROOF AND WALL DAMAGE.
Jul 18, 9:15 AM EDTTSTM WND DMGOakdale, NYNUMEROUS TREES DOWN.
Jul 18, 9:15 AM EDTTORNADOIslip Terrace, NYDAMAGE SURVEY CURRENTLY IN PROGRESS
Jul 18, 9:20 AM EDTTORNADO 1Islip Terrace, NYEF1 TORNADO CONFIRMED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 0.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 181249
SVROKX
NYC059-103-181330-
/O.NEW.KOKX.SV.W.0052.070718T1249Z-070718T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
849 AM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SOUTHWESTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 930 AM EDT...

* AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MASSAPEQUA...AND MOVING
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BABYLON BY 855 AM...
  DEER PARK BY 900 AM...
  BAY SHORE AND BRENTWOOD BY 905 AM...
  ISLIP BY 910 AM...
  SAYVILLE AND RONKONKOMA BY 920 AM...
  PATCHOGUE AND HOLBROOK BY 925 AM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4072 7356 4061 7364 4061 7353 4071 7296
      4085 7300

$$

GOODMAN
1 follow-up statement
000 
WWUS51 KOKX 181314
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
914 AM EDT WED JUL 18 2007

NYC059-181324-
/O.CAN.KOKX.SV.W.0052.000000T0000Z-070718T1330Z/
NASSAU NY-
914 AM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NASSAU COUNTY IS CANCELLED...

LAT...LON 4076 7329 4067 7326 4071 7296 4085 7300

$$

NYC103-181330-
/O.CON.KOKX.SV.W.0052.000000T0000Z-070718T1330Z/
SUFFOLK NY-
914 AM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTH CENTRAL SUFFOLK COUNTY...

AT 911 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EAST ISLIP...OR ABOUT
NEAR ISLIP...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUNRISE HIGHWAY...SAYVILLE...WEST SAYVILLE AND BOHEMIA BY 920 AM...
  PATCHOGUE...BAYPORT...BLUE POINT AND NORTH PATCHOGUE BY 925 AM...
  EAST PATCHOGUE AND MEDFORD BY 930 AM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4076 7329 4067 7326 4071 7296 4085 7300

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 8:12 AM EDT, 37 minutes earlier.

Area forecast discussion, Jul 18, 8:12 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
812 AM EDT WED JUL 18 2007

.SYNOPSIS...
WEAK HIGH PRESSURE OVER NEW ENGLAND WILL SLIDE EAST AS A WARM
FRONT SOUTH OF THE AREA MOVES SLOWLY NORTH...PASSING ACROSS THE
REGION TODAY. LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL
DEEPEN AND TRACK SLOWLY EAST TONIGHT THROUGH THURSDAY...MOVING
INTO SOUTHEASTERN CANADA LATE THURSDAY THROUGH FRIDAY. A TRAILING
COLD FRONT FROM THE LOW WILL MOVE ACROSS THE REGION LATE THURSDAY
NIGHT INTO FRIDAY MORNING. HIGH PRESSURE BUILDS IN FROM THE
MIDWEST FRIDAY NIGHT THROUGH SUNDAY NIGHT...AS AN UPPER LEVEL LOW
MEANDERS AROUND THE NORTHEASTERN STATES. THE HIGH THEN SLIDES
SOUTH INTO THE CAROLINAS AND MID ATLANTIC COASTAL WATERS BY
TUESDAY AS THE UPPER LOW MOVES WESTWARD TO THE LOWER GREAT LAKES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MARINE LAYER OVER MUCH OF THE AREA WITH WARM FRONT TO THE
SOUTH...WITH FOG AND STRATUS WIDESPREAD. SHORT WAVE PASSING
THROUGH THE AREA THIS MORNING WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA...BECOMING MORE LIKELY BY LATE THIS
MORNING. WITH THE MARINE LAYER IN PLACE THE ATMOSPHERE WILL NOT
BECOME UNSTABLE FOR ANY STRONG THUNDERSTORMS. MARINE LAYER MAY
REMAIN OVER LONG ISLAND AND COASTAL SOUTHEASTERN CONNECTICUT WELL
INTO THE AFTERNOON WITH INLAND AREAS BREAKING OUT. BEST
INSTABILITY BY THIS TIME WILL BE SOUTH OF THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
ATMOSPHERE DRIES THIS EVENING INTO EARLY THURSDAY WITH WEAK UPPER
LEVEL RIDGING AND WILL LOWER POPS TO SLIGHT CHANCE. DIGGING UPPER
TROUGH WITH STRONG VORT MAX APPROACHES THE AREA LATER THURSDAY AND
THURSDAY WITH CHANCES AGAIN INCREASING FOR SHOWERS AND
THUNDERSTORMS...WILL COME UP TO LIKELY WESTERN AREAS BY LATE IN
THE DAY AS UPPER TROUGH MOVES INTO THE AREA. ATMOSPHERE WILL BE
MORE UNSTABLE AND POTENTIAL EXIST FOR SOME STRONG THUNDERSTORMS BY
LATE IN THE DAY INTO THE EVENING. PRECIPITABLE WATER VALUES ARE
INCREASING AND THERE IS THE POTENTIAL FOR HEAVY RAINFALL WITH ANY
OF THE SHOWERS AND THUNDERSTORMS. HAVE LEANED TOWARD THE GFS WITH
THE TIMING OF THE LOW AND COLD FRONT THROUGH THE AREA WITH THE NAM
MUCH FASTER. THUS WILL BRING COLD FRONT THROUGH LATE THURSDAY
NIGHT INTO FRIDAY MORNING.

WITH SOME UNCERTAINTY IN THE TIMING OF THE FRONT WILL CONTINUE
WITH LOW END CHANCE POPS THROUGH FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ONLY CHANGE AT THIS TIME WAS TO LOWER TEMPERATURES FOR FRIDAY
NIGHT AND SATURDAY AS AIR BEHIND COLD FRONT WILL BE A BIT COOLER.

LEANED TOWARDS 0Z ECMWF/6Z GFS BLEND IN THE EXTENDED. MAIN
VARIABLE IS THE BEHAVIOR OF THE CUTOFF LOW THAT WILL BE OVER THE
NORTHEASTERN US ON SATURDAY...THE ECMWF AND 12Z GFS RETROGRADE IT
WESTWARD OVER THE WEEKEND THEN MOVE IT BACK EAST INTO THE REGION
EARLY NEXT WEEK...THIS WOULD KEEP THINGS UNSETTLED/COOL
EARLY...AND LATE IN THE PERIOD AND DRY AND SEASONABLE IN BETWEEN.
6Z GFS AND 0Z GFS ENSEMBLE MEAN WOULD LOW NE AND ALLOW FOR VERY
WARM AIR TO BUILD IN BY TUESDAY AND CONTINUE INTO THE MIDDLE OF
NEXT WEEK FROM THE PLAINS...FOR NOW THE FORECAST IS A COMPROMISE
BETWEEN THE TWO CAMPS...BUT IF TRENDS OF 12Z MODELS HOLD...IT
APPEARS THAT THERE MIGHT NOT BE A LARGE WARM UP NEXT WEEK AS WAS
ORIGINALLY THOUGHT.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
INTERACTION OF EXISTING MARINE LAYER WITH CLUSTERS OF SHOWERS AND
TSTMS MOVING ACROSS THE AREA THIS MORNING MAY CAUSE RATHER
UNPREDICTABLE SHORT-TERM VARIATIONS IN CIGS/VSBYS AT THE AREA
TERMINALS. IN GENERAL...EXPECT IFR TO LOW-END MVFR CIGS WITH
SCATTERED TO NUMEROUS SHOWERS AND A FEW TSTMS THROUGH THE MORNING
HOURS. CIG FCST FOR LATER TODAY IS QUITE UNCERTAIN...BUT BEST
GUESS BASED ON AVAILABLE MODEL/MOS DATA AND UPSTREAM OBS IS THAT
MVFR CIGS/VSBYS WILL PREVAIL THROUGH MUCH OF THE DAY AS THE AREA
REMAINS NORTH OF THE WARM FRONT. WAVES OF SHOWERS AND A FEW TSTMS
WILL CONTINUE TO AFFECT THE TERMINALS AND NYC AREA AIRSPACE AS
WELL. PERIODS OF IFR CONDITIONS WILL BE POSSIBLE AS WELL IN
ASSOCIATION WITH THE HEAVIER SHOWERS AND TSTMS.

WARM FRONT FCST TO MOVE THROUGH THE AREA BY EARLY THIS EVENING.
THIS FROPA SHOULD PROVIDE A GENERAL IMPROVEMENT IN CIGS AROUND
NYC...LIKELY RETURNING TO VFR...ALONG WITH A DECREASE IN SHOWER
ACTIVITY TO WIDELY SCATTERED AT MOST AND A WIND SHIFT TO SSW.
SOME MVFR VSBYS WITH LIGHT MIST WILL PROBABLY LINGER THROUGH THE
EVENING DUE TO THE WET GROUND AND RESIDUAL NEAR SFC MOISTURE.
EXCEPTION WILL BE GON WHERE THE WARM FRONT WILL HAVE A HARD TIME
MOVING THROUGH AND IFR CONDITIONS ARE EXPECTED ONCE AGAIN OVERNIGHT.
CANNOT RULE OUT A RETURN OF LOW MARINE STRATUS ELSEWHERE LATE AT
NIGHT...BUT IT SHOULD BE LESS LIKELY IN THE WARM SECTOR. LITTLE IF
ANY SHOWER ACTIVITY EXPECTED DURING THE LATE NIGHT INTO EARLY THU
MORNING.

OUTLOOK FROM 12Z THURSDAY THROUGH SATURDAY...LULL IN THE SHOWER
ACTIVITY SHOULD CONTINUE THU MORNING...THEN ANOTHER ROUND OF
SCT TO NUMEROUS SHOWERS AND TSTMS WITH MVFR OR LOWER CONDITIONS
LIKELY AGAIN THU AFTERNOON AND THU NIGHT AS A COLD FRONT AT THE
SFC AND LOW PRESSURE ALOFT SLOWLY APPROACH THE REGION. FRONT
SHOULD MOVE OFFSHORE FRI MORNING...WITH MAINLY VFR CONDITIONS THEN
PREVAILING FOR THE REST OF FRI AND SAT. LOCALIZED AND BRIEF SUB-
VFR CONDITIONS WILL REMAIN POSSIBLE IN ASSOCIATION WITH SHOWERS
DURING THIS PERIOD.

&&

.MARINE...
A WARM FRONTAL BOUNDARY REMAINS SOUTH OF THE WATERS ACROSS SRN NJ
EARLY THIS MORNING. THIS FRONT WILL MOVE SLOWLY NORTHWARD TODAY...
PASSING THROUGH THE LOCAL WATERS BY EARLY THIS EVENING. A RELATIVELY
LIGHT SE FLOW WILL PERSIST AHEAD OF THE WARM FRONT TODAY...SHIFTING
TO SW BUT REMAINING LIGHT TONIGHT BEHIND THE FRONT. SOUTHERLY FLOW
WILL INCREASE THU AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE
SYSTEM MOVING THROUGH THE EASTERN GREAT LAKES INTO THE NORTHEAST.
WINDS AND SEAS SHOULD REMAIN JUST BELOW SCA CRITERIA THU...BUT SOME
20 KT GUSTS AND 4 FT SEAS ARE LIKELY IN THE OCEAN ZONES.

SEAS SHOULD FINALLY BUILD TO SCA CRITERIA THU NIGHT AS THE SOUTHERLY
FLOW INCREASES A BIT MORE IN ASSOCIATION WITH A LLJ AHEAD OF THE
COLD FRONT. AS USUAL...NEAR SURFACE INVERSION WILL KEEP WINDS AND
SEAS SOMEWHAT BELOW MODEL GUIDANCE VALUES...BUT DO EXPECT SOME GUSTS
TO NEAR 25 KT ALONG WITH SEAS BUILDING TO 4-6 FT ON THE OCEAN DURING
THIS TIME. AS HAS BEEN THE CASE ALL SUMMER IN MDT-STRONG SOUTHERLY
FLOW...UNDERCUT THE WAVEWATCH FCSTED SEA HGTS BY A FEW FEET THU
NIGHT INTO FRI.

THE COLD FRONT SHOULD MOVE PAST NYC FRI MORNING AND SLOWLY PROGRESS
OFFSHORE DURING THE DAY. STILL SOME UNCERTAINTY AS TO HOW FAR THIS
FRONT WILL GET OFFSHORE BEFORE STALLING...BUT FOR NOW WENT WITH THE
GFS SOLUTION WHICH MANAGES TO GET THE FRONT THROUGH ALL OF THE FCST
WATERS BY FRI EVENING. EXPECT A WIND SHIFT TO W/NW BEHIND THE FRONT
WITH DIMINISHING WIND SPEEDS AND GRADUALLY SUBSIDING SEAS. AT THIS
POINT THE WEEKEND LOOKS DECENT WITH GENERALLY LIGHT TO MODERATE
OFFSHORE FLOW OF 15 KT OR LESS...AND SEAS DROPPING BELOW 5 FT
OFFSHORE SOMETIME ON SATURDAY.

&&

.HYDROLOGY...
NO SIGNIFICANT HEAVY PRECIPITATION TODAY THROUGH THURSDAY...WITH NO
HYDROLOGIC PROBLEMS.

HIGH LOW LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES 2 INCHES
OR GREATER...THURSDAY NIGHT INTO EARLY FRIDAY WILL LEAD TO THE
POSSIBILITY OF HEAVY RAINFALL DURING THE PERIOD...WITH WIDESPREAD
1 TO 1 1/2 INCHES...AND LOCALLY 2 INCHES OR MORE. THERE WILL BE
THE POTENTIAL FOR LOCALIZED RIVER/STREAM FLOODING DEPENDING ON
WHERE LOCALIZED HEAVY PRECIPITATION FALLS. URBAN...POOR
DRAINAGE...AND LOW LYING FLOODING WILL ALSO BE POSSIBLE DURING
THIS TIME FRAME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...MET
AVIATION...CJ
MARINE...CJ
HYDROLOGY...MET
Hazardous weather outlook, Jul 18, 4:30 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
430 AM EDT WED JUL 18 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
430 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS
ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT. DAMAGING WIND GUSTS ARE THE PRIMARY
THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO
POSSIBLE WITH ANY OF THE THUNDERSTORMS.

IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORMS THURSDAY
NIGHT...VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. WIDESPREAD
RAINFALL OF 1 TO 1 1/2 INCHES WITH LOCALLY 2 INCHES OR MORE IS
POSSIBLE. THERE IS THE POTENTIAL FOR LOCALIZED RIVER AND STREAM
FLOODING. URBAN...POOR DRAINAGE...AND LOW LYING FLOODING WILL ALSO
BE POSSIBLE DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-340-345-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THURSDAY INTO THURSDAY NIGHT THE STORM PREDICTION CENTER HAS
ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS OVER 35 KT ARE THE PRIMARY
THREAT. FREQUENT...AND POTENTIALLY DEADLY...LIGHTNING IS ALSO
POSSIBLE WITH ANY OF THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 6:48 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
648 AM EDT WED JUL 18 2007

NJZ003-NYZ071-181130-
BERGEN-SOUTHERN WESTCHESTER-
648 AM EDT WED JUL 18 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BERGEN
AND WESTCHESTER COUNTIES...

AT 646 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HACKENSACK...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR NORWOOD BY 700 AM.
  NEAR YONKERS BY 705 AM.
  NEAR NEW ROCHELLE BY 710 AM.
  NEAR SCARSDALE BY 715 AM.
  NEAR HARRISON BY 720 AM.
  NEAR PORT CHESTER BY 725 AM.

SMALL HAIL...AND WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM.

MET
Special weather statement, Jul 18, 7:10 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
710 AM EDT WED JUL 18 2007

NYZ071>073-181215-
BRONX-NEW YORK (MANHATTAN)-SOUTHERN WESTCHESTER-
710 AM EDT WED JUL 18 2007

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR
BRONX...NEW YORK AND WESTCHESTER COUNTIES...

AT 704 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR EAST TREMONT...AND
MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR CO-OP CITY BY 715 AM.
  NEAR NEW ROCHELLE BY 720 AM.
  NEAR RYE BY 730 AM.

WINDS AROUND 35 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAINFALL OF UP TO 1 INCH IN AN HOUR IS ALSO LIKELY WITH THIS
STORM...RESULTING IN PONDING ON ROADS AND LOW LYING AREAS. USE
CAUTION WHEN ENCOUNTERING THIS STORM.

MET
Special weather statement, Jul 18, 8:26 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
826 AM EDT WED JUL 18 2007

NYZ077-078-080-181330-
NASSAU-NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
826 AM EDT WED JUL 18 2007

...STRONG THUNDERSTORM MOVING ACROSS NASSAU AND SUFFOLK COUNTIES...

AT 823 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINVIEW...AND MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  5 MILES SOUTH OF HUNTINGTON STATION BY 835 AM.
  NEAR DIX HILLS BY 845 AM.
  NEAR COMMACK BY 855 AM.
  NEAR BRENTWOOD BY 900 AM.
  NEAR HAUPPAUGE BY 905 AM.
  NEAR SMITHTOWN BY 910 AM.

PEOPLE IN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING THE CITIES
OF PLAINVIEW...FARMINGDALE...WOODBURY...SYOSSET...MELVILLE...
HUNTINGTON STATION...DIX HILLS...DEER PARK...COMMACK AND
BRENTWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:59 AM EDTFlash Flood WarningOKXKings, Nassau, Queens2 hr
Jul 18, 8:46 AM EDTFlash Flood WarningOKXSuffolk119 min
Jul 18, 8:50 AM EDTSpecial Marine WarningOKX40 min
Jul 18, 9:19 AM EDTTornado WarningOKXSuffolk10 min
Jul 18, 9:29 AM EDTSpecial Marine WarningOKX61 min
Jul 18, 9:57 AM EDTFlash Flood WarningOKXKings, Queens2 hr
Jul 18, 10:33 AM EDTFlash Flood WarningOKXSuffolk3 hr
Jul 18, 10:59 AM EDTSpecial Marine WarningOKX36 min
Jul 18, 11:16 AM EDTSpecial Marine WarningOKX29 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.